CSN Login
Members Online: 7

You are here

Folfiri

braelee2's picture
braelee2
Posts: 130
Joined: Sep 2010

I will be starting folfiri after christmas, what are the side effect? Did you lose your hair,

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

Nope. Thinned out a bit but that was all.

Nana b's picture
Nana b
Posts: 3045
Joined: May 2009

I did, usually happens by 3rd treatment if it's going to happen. 

geotina's picture
geotina
Posts: 2122
Joined: Oct 2009

Since you asked, I will answer, I really don't post too much anymore.   My George did lose his hair, including eyebrows, eyelashes, legs, chest, all of it.  More importantly, what affected George was the diarrhea which all along I thought the doctors did not take as seriously as they should have.  George was not one to make a fuss and I regret not making more of a fuss about it. If you start to experience diarrhea, make a fuss to your doctors until they listen, especially if it is bad which it was for my George.   Most people are able to get it somewhat under control but for many, they are really tied to the house and toilet.  George didn't experience too much loss of appetite or sleeplessness. 

Hopefully, your side effects will be minimal.  George found this regimen much harder than Folfox but many people find it just the opposite.

Wishing you the best and will keep you in my thoughts.  Let us know how you are doing, ok.

All the Best = Tina

 

 

LivinginNH's picture
LivinginNH
Posts: 1458
Joined: Apr 2010

Hi,

Yes, just like Tina indicated, my Rick lost all of his head and body hair while on Folfiri.  This chemo also hit him harder than Folfox, but without the cold sensitivity at least.  His problem was severe constipation, so obviously every person responds differently to this treatment.

Best wishes always,

Cynthia

janderson1964
Posts: 2215
Joined: Oct 2011

I have done FOLFIRI on three different occassions over the years. The first time I didnt notice any hair loss. The last two times my hair thinned out some. My biggest issue has always been nausea. Sometimes not too bad with meds other times were horrible. There has never been a pattern for me on when I would have real severe nausea/vomiting or severe diahhrea.

LindaK.
Posts: 500
Joined: Apr 2013

My husband's hair thinned quite a bit so our daughter buzzed him and he wore a hat most of the time anyway.  Since one of his problems was constipation, the Folfiri diarrhea kind of leveled him out.  If he did start with diarrhea, he followed the Immodium regimen they suggested and that worked for him.  He didn't really have too many other side effects other than occasional nausea which was easily fixed with medication.  Let us know how it goes

Linda

JanJan63's picture
JanJan63
Posts: 2482
Joined: Sep 2014

I'm sorry, I just realized that I wasn't on folfiri. I've been on just 5-FU and now am on Folfox. I don't know why I have such a hard time mixing them up. Chemo brain maybe?

UncleBuddy
Posts: 1019
Joined: Aug 2013

My brother lost his hair (strange, he kept his eyebrowns but lost his head hair). His biggest issue was diarrhea, but they controlled it with Lomotil and Imodium. He kept his appetite. He felt tired for a couple of days afterward.

Good luck. I hope it kicks cancer's butt!

Lin

hippiechicks
Posts: 509
Joined: Sep 2012

Hi there! I thinned out a lot ... I needed to keep a very short hair cut to not show bald spots on my head. I lost my eye lashes making me very sensitive to the sun. Wearing sun glasses helped and along with the new cut no one really knew. 

I found it not as harsh as FOLFOX, but I never really had full doses because having an iliostomy my oncologist thought it best for me. This drug is really harsh on intestines, and diarrhea.  I was pre medicated with  2 Anti nasea meds as well as a liter of fluids to insure I would not dehydrate the first days after tx.  I will say, as horrible as chemo is, that seemed to help "set me up" better. I also had a lower dose of the 5fu bolus.  It was a good strategy for me and I have been Ned since. I did have to delay a few tx's due to GI difficulties.  I had the "late" affects that sometimes come with this drug, on day 11 after tx I would start with severe diarrhe and pain. Several times causing my appliance to leak, which made no sense to give a tx the following day 12, so we would delay a week until things were better.  I still needed nulasta shots every tx for white blood cell count with this drug as well as Folfox.

I remember it really knocking me out the first few days after tx also. Very fatigued and slept a lot. 

Sending cyber strength! 

 

Momof2plusteentwins's picture
Momof2plusteentwins
Posts: 508
Joined: May 2012

Good to see you.  What is going on with you?  Where is your recurrrnce?  Is surgery an option?  I thought everything was good with you since you haven't posted and you were living life.  I guess you never know.  Best of luck with folfiri, I have only had folfox.

Sandy

Barb's daughter
Posts: 5
Joined: Dec 2014

 

Hi all-

Well, this is certainly one heck of a disease and one unbelievable fight. My mother was diagnosed with stage 3C colon last April. She had a colon resection and we went through 6 months of Folfox - finished in October. Unfortunately, after many visits to try to source the extreme pain she was in, we finally had a PET and the cancer is back with a vengeance. She has now progressed to stage 4 and has been told she is terminal. We left our onc and moved to get another opinion. Met with a top onc that is taking her treatment into his hands to try to buy her some time. Obviously, we are hoping for a miracle cure.

We are starting immediately on Folfiri with the possibility of some mutation drugs (waiting on confirm of the mutation) and have been told to expect many side effects including hair loss, fatigue, fever, weight loss, hair loos, vomiting, diarrhea, and mouth sores. Any advice would be appreciated. Thoughts and prayers to everyone out there from me!

 

Trubrit's picture
Trubrit
Posts: 5383
Joined: Jan 2013

I am sorry to hear your mum's joined the gang. But I'm glad you have found the forum, and hope you open up a brand new thread to introduce yourself, and allow us to greet you. 

Sue - Trubrit

Trubrit's picture
Trubrit
Posts: 5383
Joined: Jan 2013

I am sorry you're going back on the juice. You know its going to be a journey, but we will be by your side all of the way. 

I hope you have a wonderful Christmas and get yourself all fed-up and ready for the New Year. 

Sue - Trubrit

Subscribe to Comments for "Folfiri"